Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 21, 2012, 9:36 PM CST for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 9:36 PM CST (03:36 UTC)
- Expired
- Feb 23, 2012, 4:30 AM CST
- In force
- 31 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 73 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Bernard River near Boling (BOLT2).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
180 WGUS44 KHGX 220336 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 936 PM CST TUE FEB 21 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAN BERNARD RIVER NEAR BOLING AFFECTING BRAZORIA...FORT BEND AND WHARTON COUNTIES FOR THE SAN BERNARD RIVER, AT BOLING, MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. NO RAINFALL HAS OCCURRED OVER THE AFFECTED COUNTIES. RIVER HAS RISEN SLIGHTLY ABOVE FLOOD STAGE DUE TO ROUTED FLOW FROM UPSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC039-157-481-221536- /O.NEW.KHGX.FL.W.0024.120222T0336Z-120223T1330Z/ /BOLT2.1.ER.120222T0030Z.120222T1200Z.120223T0130Z.NO/ 936 PM CST TUE FEB 21 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE SAN BERNARD RIVER NEAR BOLING. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 0915 PM TUESDAY THE STAGE WAS 18.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS. $$
2 follow-up statements
854
WGUS84 KHGX 221520
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
920 AM CST WED FEB 22 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SAN BERNARD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC039-157-481-231030-
/O.EXT.KHGX.FL.W.0024.000000T0000Z-120223T1030Z/
/BOLT2.1.ER.120222T0030Z.120222T1130Z.120222T2230Z.NO/
920 AM CST WED FEB 22 2012
THE FLOOD WARNING CONTINUES FOR
THE SAN BERNARD RIVER NEAR BOLING
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0900 AM WEDNESDAY THE STAGE WAS 18.4 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...THE RIVER CRESTED NEAR 20.5 FEET EARLIER THIS MORNING AND IS
EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR
BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
SAN BERNARD RIVER
BOLING 18 18.4 WED 9 AM 16.9 14.9 13.0 11.1
$$205
WGUS84 KHGX 230304
FLSHGX
TXC039-157-481-231504-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
904 PM CST WED FEB 22 2012
THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE SAN BERNARD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC039-157-481-230334-
/O.CAN.KHGX.FL.W.0024.000000T0000Z-120223T1030Z/
/BOLT2.1.ER.120222T0030Z.120222T1130Z.120222T2222Z.NO/
904 PM CST WED FEB 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE SAN BERNARD RIVER NEAR BOLING
* AT 0831 PM WEDNESDAY THE STAGE WAS 17.6 FEET
* FELL BELOW FLOOD STAGE AT 16:22 PM WEDNESDAY.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY FRIDAY MORNING.
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR
BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING AREAS.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME THU FRI SAT SUN
SAN BERNARD RIVER
BOLING 18 17.6 WED 09 PM 15.6 13.8 12.0 10.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:34 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 21, 9:34 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 PM CST TUE FEB 21 2012
.DISCUSSION...
AREAS OF LOW CLOUD AND FOG AND SLOWLY WORKING THEIR WAY INLAND WHILE
DENSE FOG REMAINS OFFSHORE. STILL THINK VISIBILITIES WILL COME DOWN
LATER THIS EVENING AND OVERNIGHT NEAT THE COAST...BUT NOT REAL CONFIDENT
ON HOW FAR INLAND IT WILL GET. FOR NOW...WILL KEEP THE COASTAL COUNTY
AND MARINE WATERS DENSE FOG ADVISORY GOING OVERNIGHT AND WILL ISSUE
UPDATES (POSSIBLY EXPANDING INLAND?) LATER TONIGHT. THE REST OF THE
FORECAST IS IN GOOD SHAPE AND REQUIRES NO UPDATE AT THIS TIME. 42
&&
.PREV DISCUSSION... /ISSUED 543 PM CST TUE FEB 21 2012/
DISCUSSION...
UPDATED FOR COASTAL FOG CONCERNS AND 00Z TAF DISCUSSION.
UPDATE...
HAVE ISSUED A DENSE FOG ADVISORY FOR THE COASTAL COUNTIES AND FOR
ALL COASTAL WATERS. AREAS OF DENSE SEA FOG HAVE BEGUN TO SLOWLY EDGE
INLAND...SO FAR MAINLY FROM THE SAN LUIS PASS AREA TO THE MATAGORDA
BAY AREA. LOCATIONS FURTHER TO THE NORTH...INCLUDING IN AND AROUND
GALVESTON BAY...SHOULD BEGIN TO SEE DENSE FOG DEVELOPMENT THIS
EVENING. 42
AVIATION...
MAIN CONCERN WITH THIS ISSUANCE REMAINS POTENTIAL FOR FOG
AFFECTING THE COASTAL SITES THROUGH THE OVERNIGHT HOURS. AN AREA
OF DENSE FOG ACROSS THE COASTAL WATERS IS BEGINNING TO SPREAD
INLAND ACROSS PORTIONS OF MATAGORDA AND BRAZORIA COUNTIES THIS
EVENING WITH EAST SOUTHEAST FLOW ALONG THE COAST. EXPECT THAT
CONDITIONS WILL BEGIN TO DEGRADE OVER THE NEXT FEW HOURS AT GLS
AND LBX AND THEN AFTER MIDNIGHT FOR HOU AS THIS AREA OF FOG WORKS
INLAND. ELSEWHERE ACROSS THE REGION VISIBILITIES SHOULD REMAIN
ABOVE 1 MILE OVERNIGHT WITH LOW STRATUS DEVELOPING LATER TONIGHT
AND IFR CONDITIONS PERSISTING INTO THE MORNING HOURS. WITH
SOUTHWESTERLY FLOW EXPECTED TO DEVELOP AFTER 12Z TOMORROW WE
SHOULD SEE CONDITIONS IMPROVE TO MVFR BY MID TO LATE MORNING AND
AT LEAST A BRIEF PERIOD OF VFR CONDITIONS DURING THE AFTERNOON
HOURS FOR MOST LOCATIONS. 38
PREV DISCUSSION... /ISSUED 344 PM CST TUE FEB 21 2012/
DISCUSSION...
MAIN SHORT TERM ISSUE WILL BE THE RETURN OF SEA FOG (SEE BELOW
DISCUSSION). OTHERWISE...LLVL FLOW WILL BECOME MORE SWLY WED &
THURS LEADING TO SPRING LIKE TEMPERATURES. MODELS BRING CIRRUS
DECK (NOW MOVING INTO BAJA/N CNTL MEXICO) DURING THE NEXT COUPLE
DAYS. THE UPPER LEVEL CLOUDINESS COULD BE SOMEWHAT THICK ON THURS AND
FCST TEMPS REFLECT THAT. IF THEY DON'T END UP BEING THAT WAY...FCST
HIGHS WILL NEED TO BE INCREASED BY AS MUCH AS 5 DEGREES.
PRECIP FCST IS SOMEWHAT FRUSTRATING. DEEPER MOISTURE OFFSHORE IS
FCST TO BE A BIT FURTHER SOUTH THAN EARLIER THINKING TOMORROW. IN
ADDITION...DON'T SEE ANY SIGNIFICANT IMPULSES TO TRIGGER PRECIP
NEARBY SO WENT AHEAD AND YANKED THE POPS OUT OF WEDS FCST. STILL
ANTICIPATE A COLD FRONT TO PUSH THRU SE TX LATE THURS NIGHT.
QUESTION IS WHERE WILL THE UPPER TROF AND ASSOCIATED PRECIP BE???
MODELS IN POOR AGREEMENT REGARDING THIS. ECMWF & CANADIAN MOST
PROGRESSIVE WITH GFS MUCH LESS SO. WE'RE TALKING 36 HOURS OR SO
DIFFERENT. NAM SOMEWHERE IN BETWEEN. THIS MAKES A DIFFERENCE AS TO
WHETHER TO EXPECT PRECIP MOSTLY AHEAD OF THE FRONT AND/OR BEHIND
IT. REALLY DON'T HAVE A STRONG FEEL ONE WAY OR THE OTHER AS EACH
OF THEIR ENSEMBLES STILL SUPPORT ITS OPERATIONAL RUN. BEST SOLUTION
WE COULD COME UP WITH IS TO BROADBRUSH LOWER END POPS THURS NIGHT
THRU SATURDAY. FAIRLY CONFIDENT WE'LL SO SOME RAINFALL AND UNDOUBTEDLY
POPS WILL PROBABLY HAVE TO BE SIGNIFICANTLY RAISED DURING ONE OF
THE TIME PERIODS AND REMOVED FROM THE OTHERS AS THE SOLN BECOMES
MORE CLEAR.
ONSHORE WILL RESUME AND INCREASE ON SUNDAY WITH A WARMING TREND
INTO THE EARLY TO MIDWEEK PERIODS. SHOULD BE ENOUGH GULF MOISTURE
AROUND FOR ISO/SCT SHRA ESP AHEAD OF ANOTHER FRONT NEXT
WEDNESDAY-ISH. 47
MARINE...
SEA FOG OCCURRING OFFSHORE WILL LIKELY SPREAD TOWARD THE COAST AND
OVER THE BAYS LATER THIS AFTERNOON AND INTO THIS EVENING. GUIDANCE
SUGGESTS THAT BREAKS IN THE FOG WILL OCCUR MAINLY DURING THE EARLY
AND MID AFTERNOON ON WEDNESDAY. THE NEXT FRONT WILL NOT ARRIVE UNTIL
THURSDAY NIGHT...SO ANOTHER ROUND OF SEA FOG IS POSSIBLE WEDNESDAY
NIGHT AND THURSDAY MORNING...AND POSSIBLY AGAIN THURSDAY EVENING.
WINDS BEHIND THE FRONT ARE FORECAST BY THE MODEL TO REACH OVER
ADVISORY STRENGTH THURSDAY NIGHT AND PERSIST THROUGH SATURDAY
MORNING. ONSHORE WINDS ARE EXPECTED TO RETURN LATER ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 58 77 62 81 48 / 10 10 10 20 30
HOUSTON (IAH) 58 78 62 80 54 / 10 10 20 20 30
GALVESTON (GLS) 62 72 64 73 59 / 10 10 20 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
MATAGORDA.
GM...DENSE FOG ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...38Hazardous weather outlook, Feb 21, 5:01 AM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 501 AM CST TUE FEB 21 2012 TXZ163-164-176>179-195>199-210>212-221115- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 501 AM CST TUE FEB 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WITH AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST TEXAS THURSDAY NIGHT INTO FRIDAY. A LINE OF SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE WITH THE FRONT. THE SEVERE THUNDERSTORM POTENTIAL WILL BE LIMITED BY A CAP OF WARM AIR NEAR 5000 TO 10000 FEET ABOVE THE GROUND. SHOULD THE UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA FASTER THAN FORECAST...THE CAP OF WARM AIR COULD ERODE AND INCREASE THE POTENTIAL FOR SEVERE WEATHER. THIS SCENARIO WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. GMZ330-335-350-355-370-375-TXZ200-213-214-226-227-235>238-221115- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS- JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 501 AM CST TUE FEB 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SEA FOG ALONG THE COAST AND THROUGH GALVESTON BAY WILL BE POSSIBLE THIS MORNING AND AGAIN TONIGHT. DENSE FOG ADVISORIES HAVE BEEN ISSUED FOR THIS MORNING AND MAY NEED TO BE RE-ISSUED TONIGHT. DENSE FOG INLAND SHOULD ERODE AFTER 9 AM WHEN WINDS BEGIN TO DISSIPATE THE FOG. UNTIL THEN ANY AREAS OF DENSE FOG WILL REDUCE VISIBILITY TO A QUARTER OF A MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WITH AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHEAST TEXAS THURSDAY NIGHT INTO FRIDAY. A LINE OF SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE WITH THE FRONT. THE SEVERE THUNDERSTORM POTENTIAL WILL BE LIMITED BY A CAP OF WARM AIR NEAR 5000 TO 10000 FEET ABOVE THE GROUND. THIS SCENARIO WILL CONTINUE TO BE MONITORED FOR AN INCREASED RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:22 PM CST | Marine Dense Fog Advisory | HGX | 24 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.